Alert archive / New York / Tornado Warnings in 2014
Tornado Warning 5, NWS Binghamton, NY
NWS Binghamton, NY issued this tornado warning at Jul 8, 2014, 6:16 PM EDT for Madison County, Oneida County, New York. It was in force for 44 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 8, 2014, 6:16 PM EDT (22:16 UTC)
- Expired
- Jul 8, 2014, 7:00 PM EDT
- In force
- 44 min
- Issued by
- NWS Binghamton, NY
- Area
- Storm-based polygon
Counties Madison County, NY, Oneida County, NY
The radar
The Ft Drum radar (KTYX), 62 km from the middle of the area, began a volume at 22:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 8, 6:27 PM EDT | TSTM WND DMG | Canastota, NY | TREES AND WIRES DOWN |
| Jul 8, 6:33 PM EDT | TORNADO | New London, NY | EF1 TORNADO. 80-90 MPH WINDS. PATH LENGTH 1 MILE. MAX PATH WIDTH 600 YARDS. NUMEROUS UPROOTED TREES. HEAVILY DAMAGED PAVILION. LIGHTLY DAMAGED HOME. |
| Jul 8, 6:39 PM EDT | TSTM WND DMG | Sylvan Beach, NY | TREES AND WIRES ON HOUSE. POSSIBLE STRUCTURAL COLLAPSE. |
| Jul 8, 6:50 PM EDT | TSTM WND DMG | Rome, NY | CONFIRMED 60-70 MPH MICROBURST THROUGH THE CITY OF ROME. SOME BRANCHES DOWN AND A FEW UPROOTED TREES. |
| Jul 8, 6:50 PM EDT | TSTM WND DMG | Rome, NY | NUMEROUS TREES DOWN |
| Jul 8, 6:51 PM EDT | TSTM WND GST 58 | Oneida Co Reg Arpt, NY | |
| Jul 8, 6:51 PM EDT | HAIL 1.25 | Rome, NY | |
| Jul 8, 6:55 PM EDT | TSTM WND DMG | Verona, NY | ROOF OFF RESIDENCE ON RT. 26 |
| Jul 8, 7:10 PM EDT | TSTM WND DMG | 4 Ne Remsen, NY | DOWNBURST WINDS IMPACTED A 10 MILE LONG AREA BY ABOUT 1 MILE WIDE. MOST OF THE DAMAGE WAS SPORADIC UNTIL NEAR ROUTE 365 AND FAIRCHILD ROAD. JUST SOUTH OF THE STOP AND GO ON ROUTE 365... HUNDREDS OF HARDWOOD TREES WERE UPROOTED AND SNAPPED. SOME MINOR DAMAGE TO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 17 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 8, 1:04 PM EDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Albany, NY (KALY), launched 12:00Z, 10.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 315 J/kg
- Mixed-layer CIN
- -74 J/kg
- Mixed-layer LCL
- 951 m above ground
- 0-6 km bulk shear
- 39 kt
- 0-1 km storm-relative helicity
- 43 m²/s²
- 0-3 km storm-relative helicity
- 122 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
197
WFUS51 KBGM 082216
TORBGM
NYC053-065-082300-
/O.NEW.KBGM.TO.W.0005.140708T2216Z-140708T2300Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE BINGHAMTON NY
616 PM EDT TUE JUL 8 2014
THE NATIONAL WEATHER SERVICE IN BINGHAMTON HAS ISSUED A
* TORNADO WARNING FOR...
NORTHWESTERN MADISON COUNTY IN CENTRAL NEW YORK...
ONEIDA COUNTY IN CENTRAL NEW YORK...
* UNTIL 700 PM EDT.
* AT 613 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO NEAR
CHITTENANGO...MOVING NORTHEAST AT 60 MPH.
* THE STORM CAPABLE OF PRODUCING THE TORNADO WILL BE NEAR...
ONEIDA...VERONA BEACH AND SYLVAN BEACH BY 625 PM EDT...
NEW LONDON AND VERONA BY 630 PM EDT...
ROME BY 635 PM EDT...
DELTA LAKE BY 640 PM EDT...
FLOYD AND STITTVILLE BY 645 PM EDT...
STEUBEN AND HOLLAND PATENT BY 650 PM EDT...
WHEN YOU CAN DO SO SAFELY...PLEASE REPORT HAIL...OR DAMAGING WINDS TO
THE NATIONAL WEATHER SERVICE BY CALLING TOLL FREE AT
1-888-603-1402...OR BY EMAIL AT BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS TORNADO...SEEK SHELTER IN A BASEMENT
OR AN INTERIOR ROOM...AWAY FROM WINDOWS.
&&
LAT...LON 4333 7507 4330 7514 4326 7515 4323 7510
4295 7591 4309 7592 4309 7597 4313 7595
4314 7597 4350 7510
TIME...MOT...LOC 2216Z 242DEG 51KT 4308 7585
$$
PVN1 follow-up statement
327
WWUS51 KBGM 082254
SVSBGM
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BINGHAMTON NY
654 PM EDT TUE JUL 8 2014
NYC053-082304-
/O.CAN.KBGM.TO.W.0005.000000T0000Z-140708T2300Z/
MADISON NY-
654 PM EDT TUE JUL 8 2014
...THE TORNADO WARNING FOR NORTHWESTERN MADISON COUNTY IS
CANCELLED...
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
LAT...LON 4313 7540 4331 7551 4350 7510 4333 7507
4330 7514 4326 7515 4323 7510
TIME...MOT...LOC 2254Z 242DEG 51KT 4333 7520
$$
NYC065-082300-
/O.CON.KBGM.TO.W.0005.000000T0000Z-140708T2300Z/
ONEIDA NY-
654 PM EDT TUE JUL 8 2014
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 700 PM EDT FOR
NORTHEASTERN ONEIDA COUNTY...
AT 652 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO. THIS TORNADO WAS LOCATED NEAR REMSEN...MOVING
NORTHEAST AT 60 MPH.
PLEASE REPORT HAIL...OR DAMAGING WINDS TO THE NATIONAL WEATHER
SERVICE BY CALLING TOLL FREE AT 1-888-603-1402...OR BY EMAIL AT
BGM.STORMREPORT@NOAA.GOV.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 800 PM EDT
TUESDAY EVENING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A
SEVERE THUNDERSTORM WATCH ALSO REMAINS IN EFFECT UNTIL MIDNIGHT EDT
WEDNESDAY MORNING FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA.
&&
LAT...LON 4313 7540 4331 7551 4350 7510 4333 7507
4330 7514 4326 7515 4323 7510
TIME...MOT...LOC 2254Z 242DEG 51KT 4333 7520
$$
PVNWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Binghamton, NY wrote its last area forecast discussion before this tornado warning went out at Jul 8, 3:00 PM EDT, 3 hours 16 minutes earlier.
Area forecast discussion, Jul 8, 3:00 PM EDT, 3 hours 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BINGHAMTON NY 300 PM EDT TUE JUL 8 2014 .SYNOPSIS... A COLD FRONT WILL MOVE THROUGH THE AREA TONIGHT BRINGING THE CHANCE FOR SHOWERS AND THUNDERSTORMS. SOME OF THESE STORMS MAY BECOME SEVERE. ADDITIONAL SHOWERS AND THUNDERSTORMS WILL DEVELOP WEDNESDAY UNTIL A SECOND COLD FRONT MOVES THROUGH THE AREA DIMINISHING THE CHANCE FOR SHOWERS LATE WEDNESDAY AFTERNOON. HIGH PRESSURE WILL DOMINATE THE AREA THURSDAY AND FRIDAY WHICH WILL BRING QUIET WEATHER BACK TO CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. && .NEAR TERM /UNTIL 6 AM WEDNESDAY MORNING/... 140 PM EDT UPDATE... SEVERE THUNDERSTORM WATCH 403 HAS BEEN ISSUED... THE POTENTIAL FOR SEVERE WEATHER CONTINUES TO LOOK GOOD THIS AFTERNOON AND EVENING... THUS A SEVERE WEATHER WATCH HAS BEEN ISSUED FOR PORTIONS OF NE PA AND CNTRL NY. STRONG WINDS APPEARS THE BE THE MAIN THREAT. STILL CAN NOT RULE OUT AN ISOLATED TORNADO. HAIL AROUND 1 INCH IN DIAMETER CAN BE EXPECTED AS WELL. PREVIOUS FORECAST HOLDS GOOD AS WE NOW HAVE 1000-1500 J/KG SBCAPE ACROSS THE REGION. FOR MORE INFORMATION ABOUT THE SITUATION PLEASE READ PREVIOUS DISCUSSION BELOW. 1045 AM EDT UPDATE... UNSETTLED WEATHER IS EXPECTED TODAY ACROSS PORTIONS OF NY AND PA. THE UPPER LEVEL TROUGH CENTERED OVER WI WILL DEEPEN AND SHIFT EAST THIS AFTERNOON. AS THIS OCCURS THE WINDS NEAR AND AROUND THE BASE OF THE TROUGH WILL STRENGTHEN. THIS WILL RESULT IN THE ALREADY STRONG SHEAR THROUGH THE ATMOSPHERE TO STRENGTHEN. THIS MORNING 0-6KM BULK SHEAR VALUES ARE AROUND 40 KNOTS. AS THE TROUGH STRENGTHENS AND MOVES EAST IT WILL RESULT IN 0-6KM BULK SHEAR TO INCREASE TO 60 KNOTS OR GREATER. A POTENT VORT MAX WILL BE EJECTED OVER THE REGION BETWEEN 18Z-00Z TONIGHT WHICH IS THE EXPECTED UPPR LVL TRIGGER FOR DEVELOPMENT TODAY. ATTENDANT WITH THIS VORT MAX WE WILL BE IN THE RIGHT REAR QUADRANT OF THE UPPR LVL JET. THUS... WE WILL HAVE EXCELLENT UPPER LEVEL DYNAMICS TO HELP THE CONTINUATION OF CONVECTION. THE MAGNITUDE OF THE SHEAR THROUGH A DEEP LAYER OF THE ATMOSPHERE INCREASES CONCERNS FOR A STRONG CONVECTIVE WIND EVENT TO DEVELOP LATE THIS AFTERNOON/EARLY EVENING. SINGLE CELLS MAY DEVELOP EARLY ON IN THE EVENT... BUT THE OVERALL PROGRESSION OF THE CONVECTION IS EXPECTED TO BE LINEAR/BROKEN LINEAR AND POSSIBLE A DERECHO EVENT. LOTS OF SUNSHINE IS PRESENT THIS MORNING OVER NE PA AND CNTRL NY. EXPECT A MODERATE CU FIELD TO DEVELOP THIS AFTERNOON AS INSTABILITY IS PRESENT. BUT... DO NOT EXPECT CU TO BECOME SO DENSE THAT IT OVER POWERS THE BOUNDARY TO BECOME VERY UNSTABLE THIS AFTERNOON/EARLY EVENING. SB CAPE IS STILL EXPECTED AS PREVIOUSLY THOUGHT TO RANGE FROM 1000-1500 AND SOME REGIONS GREATER. WITH ALL THE MENTIONED SAID. EXPECT WINDS TO BE THE MAIN THREAT... HOWEVER CAN NOT RULE OUT THE DEVELOPMENT OF TORNADOES ALONG THE INITIAL DEVELOPMENT. HAIL MAY BE POSSIBLE AS WELL BUT EXPECTED TO BE GREATER THAN AN INCH IN DIAMETER AS CAPE WITHIN THE -10 TO -20 DEGREE PORTION OF THE ATMOSPHERE IS NOT GREAT. && .SHORT TERM /6 AM WEDNESDAY MORNING THROUGH FRIDAY/... 140 PM EDT UPDATE... TONIGHT A COLD FRONT WILL MOVE THROUGH THE AREA AS THE SFC LOW ATTENDANT WITH THE UPPER LVL TROUGH BRINGING THE POTENTIAL FOR SEVERE WEATHER TODAY MOVES ALONG THE US/CANADIAN BORDER. COOLER AND SLIGHTLY DRIER AIR WILL FOLLOW BEHIND THE PASSAGE. THIS MAY BE ENOUGH TO CAUSE LINGERING SHOWERS OVER THE REGION FROM THE AFTERNOON/EARLY EVENING ACTIVITY TO DIMINISH. SKIES WILL REMAIN MOSTLY EARLY WED MORNING THUS TEMPS ARE EXPECTED TO REMAIN IN THE LOW 60S ACROSS THE REGION. WED THE UPPR LVL TROUGH AXIS WILL SHIFT SLIGHTLY EAST AND START TO LIFT NORTH. THE MAIN SUBSIDENCE ATTENDANT WITH THE TROUGH WILL REMAIN WELL TO THE NORTH OF THE CWA... THUS WE WILL REMAIN UNDER CYCLONIC FLOW ALOFT THROUGH MUCH OF THE DAY ON WEDNESDAY. THE COMBINATION FROM UPPR LVL DYNAMICS AND THE BOUNDARY LAYER HAVING SOME INSTABILITY WED... WILL PRODUCE SHOWERS AND THUNDERSTORMS. THESE SHOWERS WILL BE DIURNAL DRIVEN AND WHEN THE SUNSETS EXPECT SHOWERS START TO DIMINISH. REGIONS MAY SEE SOME SUN EARLY ON... HOWEVER EXPECT A DENSE CU DECK TO BUILD QUICKLY WED AFTERNOON. THIS WILL KEEP TEMPS COOLER THAN YESTERDAY. WED NIGHT A SECONDARY COLD FRONT WILL MOVE THROUGH THE REGION ENDING WHAT SHOWERS STILL LINGER. THURSDAY HIGH PRESSURE WILL START TO BUILD INTO THE NORTHEAST FROM THE WEST WHICH WILL ALLOW A COUPLE OF BEAUTIFUL DAYS TO RETURN BACK INTO THE REGION. TEMPERATURES ARE EXPECTED TO REMAIN IN THE 70S AS DEW POINTS WILL BE IN THE 50S. EACH NIGHT TEMPS WILL FALL INTO THE LOW TO MID 50S. THURS AND FRI WILL BE TRANQUIL WEATHER. && .LONG TERM /FRIDAY NIGHT THROUGH MONDAY/... 3 PM UPDATE... HIPRES WL BE SHIFTING OFF THE COAST IN THE EARLY PART OF THE EXTNDD WITH RETURN FLOW BEGINNING TO KICK IN DRG THE DAY SATURDAY. THIS MAY LEAD TO SLGT CHC THUNDER DRG THE AFTN HRS AS FRONTAL BNDRY SETS UP TO OUR WEST SUN MRNG. AS FNT APPRCHS DRG THE DAY ON SUNDAY POPS WL INCRS TO HICHC AND WITH MULTIPLE WVS POSSIBLY RIDING UP ALONG BNDRY THRU EARLY IN THE WEEK THE CHC FOR THUNDER CONTS UNTIL FROPA OCCURS BY TUE MRNG. TEMPS WL MODERATE TO ABV NORMAL FOR THE WEEKEND BFR DROPPING OFF TO NR NORMAL FOLLOWING FROPA. HV BASICALLY FOLLOWED WPC GUIDANCE WITH JUST A FEW TWEEKS FOR COLLABORATION WITH SURROUNDING OFFICES. && .AVIATION /19Z TUESDAY THROUGH SUNDAY/... MAJOR CONCERN FOR THIS TAF PACKAGE IS THE TIMING OF A POTENTIALLY SEVERE SQUALL LINE ACROSS ALL TAF SITES LATE THIS AFTERNOON INTO THE EARLY EVENING. WITH THIS LINE...I EXPECT IFR CIG/VSBY +TSRA AND A WEST WIND GUSTING TO AT LEAST 45 KNOTS. I PUT A TWO HOUR TEMPO WINDOW FOR EACH TAF SITE WITH THESE IFR CONDITIONS AND WINDS. CONFIDENCE IS MEDIUM THAT THE LINE OF STORMS WILL FALL IN THIS 2 HOUR WINDOW OF TIME FOR EACH TAF SITE IN C NY AND NE PA. FOR NOW SEE SQUALL LINE FOR KELM 20-22Z, KITH TO KSYR TO KBGM 21Z- 23Z, AND KRME TO KAVP 22Z-00Z WED. AFTER THE STORMS PASS...I EXPECT A VFR LAYER OF SCT-BKN SC...THAT CUD GO MVFR AT KBGM. NOT EXPECTING ANY SIGNIFICANT FOG FORMATION AS PER PREVIOUS TAF FORECAST AS WINDS WILL REMAIN UP ALL NIGHT. FOR WED AM...SEE MAINLY VFR CU AND MID CLDS. WINDS WILL BE SW THIS AFTERNOON ARND 10 KNOTS GUSTING TO 20-25 KNOTS. WINDS WILL SLACKEN OVERNIGHT AND CONTINUE FROM THE W- SW UNDER 10 KNOTS. FOR WED AM I EXPECT SW 5 TO 10 KNOTS. OUTLOOK... WED...VFR MAJORITY OF THE TIME...BUT RESTRICTIONS MAY OCCUR FROM SCT SHRA/TSRA ESPECIALLY AFTN-EVE HRS. THU-FRI-SAT...MAINLY VFR...EXCEPT PREDAWN VALLEY FOG KELM. SUN...MAINLY VFR...POTENTIAL FOR MVFR IN SHRA AND TSRA. && .BGM WATCHES/WARNINGS/ADVISORIES... PA...NONE. NY...NONE. && SYNOPSIS...KAH NEAR TERM...KAH SHORT TERM...KAH LONG TERM...PVN AVIATION...DJN
Hazardous weather outlook, Jul 8, 1:11 PM EDT, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BINGHAMTON NY 111 PM EDT TUE JUL 8 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044- 047-072-091715- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND-CHENANGO- OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA-NORTHERN WAYNE- WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE- 111 PM EDT TUE JUL 8 2014 ...SEVERE THUNDERSTORM WATCH 403 IN EFFECT UNTIL 8 PM EDT THIS EVENING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. SEVERE THUNDERSTORM WATCH. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY. A FEW COULD PRODUCE GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED. NYZ062-PAZ048-091715- SULLIVAN-PIKE- 111 PM EDT TUE JUL 8 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NEW YORK AND NORTHEAST PENNSYLVANIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. A ROUND OF STRONG TO SEVERE THUNDERSTORMS IS EXPECTED WITHIN OUR REGION LATE TODAY. THOUGH SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL BE POSSIBLE TODAY...THE TIMING FOR THE MAIN SEVERE THREAT APPEARS TO BE LATE THIS AFTERNOON THROUGH THIS EVENING AS A STRONG FRONT APPROACHES. DAMAGING WINDS ARE THE PRIMARY THREAT...BUT LARGE HAIL AND EVEN AN ISOLATED TORNADO WILL ALSO BE POSSIBLE ALONG WITH LOCALLY HEAVY RAINFALL. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. SCATTERED SHOWERS AND THUNDERSTORMS MAY LINGER INTO WEDNESDAY. A FEW COULD PRODUCE GUSTY WINDS...BUT ORGANIZED SEVERE WEATHER IS NOT EXPECTED. NO HAZARDOUS WEATHER IS EXPECTED THURSDAY THROUGH MONDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL LIKELY BE NEEDED.
In the hours before
Special weather statement, Jul 8, 1:12 PM EDT, 5 hours 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BINGHAMTON NY 112 PM EDT TUE JUL 8 2014 NYZ009-015>018-022>025-036-037-044>046-055>057-PAZ038>040-043-044- 047-072-082315- NORTHERN ONEIDA-YATES-SENECA-SOUTHERN CAYUGA-ONONDAGA-STEUBEN- SCHUYLER-CHEMUNG-TOMPKINS-MADISON-SOUTHERN ONEIDA-CORTLAND- CHENANGO-OTSEGO-TIOGA-BROOME-DELAWARE-BRADFORD-SUSQUEHANNA- NORTHERN WAYNE-WYOMING-LACKAWANNA-LUZERNE-SOUTHERN WAYNE- INCLUDING THE CITIES OF...BOONVILLE...PENN YAN...SENECA FALLS... AUBURN...SYRACUSE...CORNING...HORNELL...WATKINS GLEN...ELMIRA... ITHACA...ONEIDA...UTICA...ROME...CORTLAND...NORWICH...ONEONTA... COOPERSTOWN...OWEGO...BINGHAMTON...WALTON...DELHI...TOWANDA... SAYRE...MONTROSE...TUNKHANNOCK...SCRANTON...WILKES-BARRE... HAZLETON...HONESDALE 112 PM EDT TUE JUL 8 2014 ...POTENTIAL FOR A MAJOR SEVERE WEATHER OUTBREAK THIS AFTERNOON INTO THE EVENING... ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 800 PM EDT... UNUSUALLY STRONG WINDS COMBINED WITH A WARM AND HUMID AIR MASS IS SETTING THE STAGE FOR A POTENTIALLY SIGNIFICANT SEVERE WEATHER OUTBREAK FOR CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA. A STRONG COLD FRONT WILL PUSH EAST THIS AFTERNOON AND TRIGGER A LINE OF THUNDERSTORMS THAT WILL FORM OVER THE EASTERN OHIO VALLEY AND EASTERN GREAT LAKES REGION EARLY THIS AFTERNOON. THE LINE OF THUNDERSTORMS COULD PRODUCE INTENSE WINDS THAT COULD CAUSE SIGNIFICANT DAMAGE LOCALLY AS IT RACES ACROSS CENTRAL NEW YORK AND NORTHEAST PENNSYLVANIA LATE THIS AFTERNOON INTO THIS EVENING. THERE IS ALSO A THREAT FOR AN ISOLATED TORNADO. BEST ESTIMATES FOR TIMING OF THE LINE OF SEVERE THUNDERSTORMS IS IN THE ELMIRA CORNING AREA TO PENN YAN BETWEEN 4 AND 6 PM...FROM SYRACUSE AND ITHACA TO CORTLAND...NORWICH...BINGHAMTON AND TOWANDA BETWEEN 5 AND 7 PM...AND FROM UTICA AND COOPERSTOWN TO DELHI...HANCOCK...MONTROSE AND THE GREATER SCRANTON WILKES BARRE AREAS BETWEEN 6 PM AND 8 PM. WINDS COULD EXCEED 70 MPH LOCALLY AND CAUSE SIGNIFICANT DAMAGE FROM THUNDERSTORMS. THERE WILL ALSO BE FREQUENT LIGHTNING...BRIEF BUT INTENSE RAINFALL AND EVEN A CHANCE FOR AN ISOLATED TORNADO. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS POTENTIAL SEVERE WEATHER SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM NYZ062-PAZ048-082315- SULLIVAN-PIKE- INCLUDING THE CITIES OF...MONTICELLO...MILFORD 112 PM EDT TUE JUL 8 2014 ...THE POTENTIAL EXISTS FOR SEVERE THUNDERSTORMS THIS EVENING... A LINE OF SEVERE THUNDERSTORMS COULD REACH THE SOUTHERN CATSKILLS AND POCONOES MAINLY AFTER 7 PM. THE POTENTIAL EXISTS FOR THIS LINE OF STORMS TO PRODUCE LOCALLY DAMAGING WINDS...HAIL AND LOCALLY HEAVY RAINFALL. LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL MEDIA FOR THE LATEST UPDATES ON THIS SITUATION. YOU COULD ALSO VISIT OUR WEBSITE AT HTTP://WEATHER.GOV/BGM DAVE NICOSIA
Local storm report, Jul 8, 5:04 PM EDT, 1 hour 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
504 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 PM TSTM WND DMG PENN YAN 42.66N 77.05W
07/08/2014 YATES NY FIRE DEPT/RESCUE
TREE DOWN ON CAR
&&
JMLLocal storm report, Jul 8, 5:59 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
559 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 PM HAIL SOLVAY 43.06N 76.21W
07/08/2014 M1.00 INCH ONONDAGA NY PUBLIC
ALSO 50-55 MPH WINDS
&&
JMLLocal storm report, Jul 8, 6:11 PM EDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BINGHAMTON NY
611 PM EDT TUE JUL 08 2014
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM TSTM WND DMG EAST SYRACUSE 43.06N 76.07W
07/08/2014 ONONDAGA NY FIRE DEPT/RESCUE
NUMEROUS TREES DOWN ON HOUSES
&&
JMLThe office that day
Everything else NWS Binghamton, NY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 7, 10:49 PM EDT | Special Weather Statement | BGM | Seneca | 41 min |
| Jul 8, 4:45 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Seneca, Steuben, Yates | 60 min |
| Jul 8, 5:15 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Onondaga, Seneca | 60 min |
| Jul 8, 5:27 PM EDT | Severe Thunderstorm Warning | BGM | Chemung, Schuyler, Steuben | 63 min |
| Jul 8, 5:39 PM EDT | Tornado Warning | BGM | Cayuga, Madison, Onondaga | 66 min |
| Jul 8, 6:01 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Cortland, Schuyler, Tioga, Tompkins | 59 min |
| Jul 8, 6:14 PM EDT | Severe Thunderstorm Warning | BGM | Cayuga, Cortland, Madison, Onondaga, Tompkins | 61 min |
| Jul 8, 6:29 PM EDT | Tornado Warning | BGM | Broome, Tioga | 36 min |
| Jul 8, 6:46 PM EDT | Severe Thunderstorm Warning | BGM | Chenango, Cortland, Madison, Oneida, Onondaga, Otsego | 59 min |
| Jul 8, 6:53 PM EDT | Severe Thunderstorm Warning | BGM | Oneida | 67 min |
| Jul 8, 7:03 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chemung, Cortland, Tioga, Tompkins | 57 min |
| Jul 8, 7:11 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Delaware, Sullivan | 64 min |
| Jul 8, 7:17 PM EDT | Tornado Warning | BGM | Broome, Delaware, Sullivan | 58 min |
| Jul 8, 7:22 PM EDT | Severe Thunderstorm Warning | BGM | Broome, Chenango, Cortland, Otsego | 53 min |
| Jul 8, 7:40 PM EDT | Severe Thunderstorm Warning | BGM | Sullivan | 65 min |
Nearby
Tornado Warnings in New York, 2014Every tornado warning in 2014Tornadoes in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.